MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 8LPC
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, the patient was on home ventilation which alarmed due to a cuff leak.The patient had a trach for 7 years prior to the event.There was bleeding at the trach site.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Two videos were also provided.Visual inspection noted the cuff presents a small cut near the proximal shoulder and signs of use.Functionally, an inflation/deflation test was performed using a syringe.15cc of air was applied to the cuff and it was observed the cuff deflated after few minutes.It was reported that there was a cut in the cuff.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to perform a correct gluing cuff distal shoulder, it requires to verify under uv light for the glue does not pass into the cuff, cuff free of channels in the shoulder, there is no lack of glue around the shoulder, the glue is complete and uniform, there are no excess spots or lumps in the cuff, the shoulder is free of bubbles greater than 0.30 mm2., the cuff is not crooked, there is no excess glue on the body of the cannula, the product has the glue rivet in part of the line and the cuff.To perform a proper inspection of gluing cuff in external cannula, it requires a 100% visual inspection and indicates to reject product if the cuff is deformed, looks rough, is torn or punctured, has embedded particles or bubbles on the shoulder larger than 0.30 mm2.It is required to all inner cannulas to be locked into the outer cannula to verify inner cannula protrusion (±0.020 in); in case of excess of cannula that should be cut.The quality auditor is required to perform an inspection taking an aql=4.0 c=0 at the end of the order for cuff leak (after 24hr inflated), channels in the shoulders of the cuff, cuff deformed, tears, cuts, uniform volume, not twisted.Bubbles smaller than 0.30mm2 (use tappi chart) are acceptable only on shoulders.With shiley cuffed models (lpc, fen) the cuff and inflation system should be tested for leakage before inserting the tube.This test can be performed as follows: inflate the cuff with the volume of air indicated in table 1.Then either observe for deflation over several minutes or immerse the tube in sterile saline and observe for air leakage.Deflate the cuff prior to insertion.To ease insertion and to guard against cuff perforation from sharp edges of cartilage, the cuff should be tapered back.This can be accomplished by first inflating the cuff.Then gently move the cuff away from the distal tip of the outer cannula towards the swivel neck plate as the residual air is removed by deflation.Do not use any sharp instruments such as forceps or hemostats that would damage the cuff when tapering it.No corrective actions are needed at this time since the confirmed failure (cuff cut) would have been detected during the shoulders inspection, therefore, the failure mode is not co nfirmed as related with the manufacturing process, as the probable cause could be related to the contact of the cuff with sharp tools/surface/bone anatomical structure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15621483
Report Number2936999-2022-00939
Device Sequence Number6184375
Product Code JOH
UDI-Device Identifier60884522007141
UDI-Public60884522007141
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model Number8LPC
Device Catalogue Number8LPC
Device Lot Number21C1129JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexMale
Patient Weight55 KG